MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL FREEFORM XSFT 4MM X 6 CM; CEREPAK FREEFORM XTRASOFT DETACHABLE COIL SYSTEM

MEDOS INTERNATIONAL SARL FREEFORM XSFT 4MM X 6 CM; CEREPAK FREEFORM XTRASOFT DETACHABLE COIL SYSTEM
Catalog Number XCR120406
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4) information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a coil embolization to the anterior communicating artery (acomm), seven successful detachments occurred, however, the eight-detachment failed when using a freeform xsft 4mm x 6 cm coil (xcr120406, 31107822).The manual break point was broken proximal on the black marker.Doctor attempted to rebreak in correct spot and the coil did not detach.Additional event information received on 01-feb-2024 indicated that a sl-10 microcatheter was used.There was no resistance during advancement of the device through the microcatheter or positioning difficulty in the aneurysm.No attempts were made using the detachment handle.When he first attempted manual break, he felt resistance at what he thought was the break point.When they moved a light overhead, he realized the break was at the wrong location.He then realized he did not break it correctly and attempted to break it at the correct location.We did not expect it to detach given the damage.However, he did feel like maybe the breakpoint was off slightly.Speaking with him after the case, he felt it was due to the mistake of breaking in the wrong spot but wanted to make sure the weak break point was not off centered.There were no procedural delays due to the event.There was ¿mild anatomy¿.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by the field, during a coil embolization to the anterior communicating artery (acomm) , seven successful detachments occurred, however, the eight-detachment failed when using a freeform xsft 4mm x 6 cm coil (xcr120406, 31107822).The manual break point was broken proximal on the black marker.Doctor attempted to rebreak in correct spot and the coil did not detach.Additional event information received on 01-feb-2024 indicated that a sl-10 microcatheter was used.There was no resistance during advancement of the device through the microcatheter or positioning difficulty in the aneurysm.No attempts were made using the detachment handle.When he first attempted manual break, he felt resistance at what he thought was the break point.When they moved a light overhead, he realized the break was at the wrong location.He then realized he did not break it correctly and attempted to break it at the correct location.We did not expect it to detach given the damage.However, he did feel like maybe the breakpoint was off slightly.Speaking with him after the case, he felt it was due to the mistake of breaking in the wrong spot but wanted to make sure the weak break point was not off centered.There were no procedural delays due to the event.There was ¿mild anatomy¿.A non-sterile freeform xsft 4mm x 6 cm coil was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the embolic coil was returned detached from the delivery system.The detachment tube was not deformed.No defects were noted on the loop wire.No contamination was noted at the distal end.The pull-wire did not break, and it was translated.The manual break was attempted; however, multiple breaks on the main delivery tube, along with the wire complaint description, states it was initially broken in the wrong location.Dried blood residues were adhered to the distal pull-wire.The kink feature was located at 6.7 cm, with a height of 0.00676 inches, and width of 0.013910 inches.The ablation pattern was inspected and found acceptable.The outer diameters (od) of the pull-wire were measured, and found to be 0.001863 inches at the ablated area, and 0.00223 inches at the ptfe area.No evidence of ptfe delamination nor unintentional weld was noted.The peek tube was dissected from the distal and proximal end.No evidence of glue or pebax reflow was noted on the distal end of the peek tube.The distal and proximal inner diameters (id) of the peek were measured, and found within specifications.The proximal joint was inspected.The welding location was visually inspected for correct welding/gluing and was found acceptable.A manufacturing record evaluation was performed for the finished device 31107822 number, and no non-conformances related to the malfunction were identified.The issues reported regarding the manual break being broken and the failure to detach the embolic coil were confirmed based on the returned condition of the device.The inner tube slipped through the main delivery tube during detachment, and multiple breaks were found on the main delivery tube near the manual break site.No manufacturing defects were found.A corrective and preventive action (capa) is currently investigating failure to detach.It should be noted that product failure is multifactorial.The instructions for use (ifu) contain the following recommendations: 1.Remove the detacher from the protective packaging and place it within the sterile field.The detacher is packaged separately for single patient use only.2.Confirm again under fluoroscopy that the coil alignment marker of the delivery tube creates a ¿t¿ with the proximal marker of the microcatheter.3.Verify that the rhv is firmly locked around the delivery tube to ensure that the coil does not move during connection process.Ensure the delivery tube is straight between the rhv and the detacher.4.Hold the delivery tube approximately 3 inches from proximal end and bring the detacher over the delivery tube until a firm stop is felt.5.Maintain the delivery tube position within the detacher and use a thumb to pull back the slider on the detacher.6.Continue to pull on the slider until end of travel or a click is heard.Gently release the slider until it returns to starting position or a second click is heard.Remove detacher by slowly withdrawing it from the delivery tube.Note: detacher must remain in sterile field until the procedure is completed.7.Fluoroscopically verify that the coil is detached by gently pulling back the delivery tube approximately 1cm.If the coil has detached, remove the delivery tube from the microcatheter.8.If the coil has not detached, repeat steps 3-7.If 2 unsuccessful detachments occur, discard the detacher and proceed to the manual break section.9.Repeat steps 1-8 until the procedure is completed.Discard the detacher.Caution: always perform fluoroscopic verification of detachment prior to withdrawing the delivery system fully.Failure to do so may lead to an embolic complication.10.After detaching the coil, remove the delivery tube from the microcatheter and discard.11.Repeat the above sequence for all additional coils until the procedure is complete.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
FREEFORM XSFT 4MM X 6 CM
Common Device Name
CEREPAK FREEFORM XTRASOFT DETACHABLE COIL SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18695399
Report Number3008114965-2024-00222
Device Sequence Number8358470
Product Code KRD
UDI-Device Identifier10886704083665
UDI-Public10886704083665
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue NumberXCR120406
Device Lot Number31107822
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2024
Supplement Date Received by Manufacturer02/10/2024
03/26/2024
Initial Report FDA Received Date02/13/2024
Supplement Report FDA Received Date03/04/2024
03/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICROCATHETER
Patient SexUnknown